I hope everyone is doing well. I know it has been a while, but there really has not been much to report. I have been having my Herceptin (monoclonal antibody) infusions once every 3 weeks and started on my daily dose of a maintenance drug (which the doctor expects that I will be on for 5-10 years). Unfortunately, the worst side effects for me are bone and joint pain. The first drug I tried was Letrozole and "we really did not get along" so I am now on a similar drug called Exemestane and the bone and joint pain is not as bad, but unfortunately still exists. Once every few days I have what I call phantom pain: any place I have been injured before and where I have had IVs will hurt like the original injury--very bizarre, but I guess this is my new normal.
My LAST infusion is scheduled for the afternoon of December 5th--so I will have my 3rd (and hopefully final) "ringing out" ceremony (the first was after I finished chemo, the second was at the end of radiation treatments and the 3rd for finishing infusions). My port is coming out on December 12th. YAYYYYY!!!!!
When I asked my oncologist what I should look for moving forward (anything I should be checking for, etc.)--he said to relax and plan for a long life! I plan to follow that advice. Thank you for all of you kind words and support throughout this year of my treatment. I'll update you when the port is out.